How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

Back in November 2015, I caught a case of the stomach flu.

Customer Question

Back in November 2015, I caught a case of the stomach flu. From that time forward, I would periodically feel a severe "tightness" in my stomach along with nausea; it was so bad and so frequently occurring that I lost 40 pounds in total, down to 135 from 175. I saw the GI for this, and eventually a colonscopy and endoscopy were carried out; as a result, it was determind that I had chronic gastritis and intestinal inflammation and that ulcers were beginning to form in my stomach. For these issues, it was recommeneded I go on pepsid 300 twice a day. Since then, I noticed that I no longer have the unbearable tightness in my stomach that I once had. However, despite being on this medication, I still have gastrointestinal issues to the point where they inhibit my full functionality. Specifically, I have noticed a handful of patterns: 1) when I have not eaten for about 2 hours, I feel very nauseated and I feel a burning sensation much stronger than what is felt from normal hunger; 2) when I do eat, if I eat a decent about (about 200-300 calories I've noticed) about half the time I get very bloated and nauseated and half the time I feel very relieved until my stomach gets empty again; and 3) I get very nauseated around times of bowel movements. While these patterns are not always 100% accurate, they are most often what occurs. It may also be important to note that I take about the maximum dosage of Gaviscon allowed everyday. So what exactly is my problem? My life has been changed for the worse because of this. My relationships with family and friends have weakened as I have become rather withdrawn as a result of feeing sick, I have been very confined to the home, and my overall performance in general has gone down because I feel sick. Please help me as much as possible, and I thank you.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Bob replied 1 month ago.

Hi Riley. Are you on any medications other than Pepcid and Gaviscon? Do you drink alcohol or smoke?

Customer: replied 1 month ago.
No, those currently are the only medications I'm taking. I do not drink or smoke.
Expert:  Dr. Bob replied 1 month ago.

Do you have a family history of ulcer disease, gastritis, hyperacidity syndromes, etc?

Customer: replied 1 month ago.
Not very much; the only stomach/intestinal issue I'm aware of is the irritable bowel syndrome of my mother.
Expert:  Dr. Bob replied 1 month ago.

That would certainly be a consideration, though it typically presents (like ulcers) later in life. Do you suffer from frequent diarrhea, constipation or both?

Customer: replied 1 month ago.
I do not have issues with either diarrhea or constipation, although I do have bowel movements much more frequently than I used to.
Expert:  Dr. Bob replied 1 month ago.

There could be a component of irritable bowel, but clearly you have gastritis, inflammation, and probably a hyperacidity syndrome. This may be triggered or provoked by certain food intolerances or allergies. Have you tried avoiding dairy products, as this is a common culprit?

Related Medical Questions